Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 10, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Oct 17, 2019, 2:54 PM CDT for 18 counties in Kansas. It took effect at Oct 18, 2019, 9:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2019, 2:54 PM CDT (19:54 UTC)
- In effect from
- Oct 18, 2019, 9:00 AM CDT
- Expired
- Oct 18, 2019, 6:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Jackson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 43 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556 WWUS73 KTOP 171954 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 254 PM CDT Thu Oct 17 2019 KSZ008>012-020>024-034>039-054-055-181000- /O.NEW.KTOP.WI.Y.0010.191018T1400Z-191018T2300Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee- Shawnee-Lyon-Osage- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Emporia, Osage City, Carbondale, Lyndon, Burlingame, and Overbrook 254 PM CDT Thu Oct 17 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CDT FRIDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...North central, and portions of northeast, and east central Kansas. * WHEN...From 9 AM to 6 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles on east to west oriented roads will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Wolters
2 follow-up statements
329 WWUS73 KTOP 180923 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 423 AM CDT Fri Oct 18 2019 KSZ008>012-020>024-034>039-054-055-182300- /O.CON.KTOP.WI.Y.0010.191018T1400Z-191018T2300Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee- Shawnee-Lyon-Osage- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Emporia, Osage City, Carbondale, Lyndon, Burlingame, and Overbrook 423 AM CDT Fri Oct 18 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...North central, and portions of northeast, and east central Kansas. * WHEN...From 9 AM to 6 PM CDT. * IMPACTS...Gusty winds could blow around unsecured objects. Driving high profile vehicles on east to west oriented roads will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
381 WWUS73 KTOP 182253 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 553 PM CDT Fri Oct 18 2019 KSZ008>012-020>024-034>039-054-055-190000- /O.EXP.KTOP.WI.Y.0010.000000T0000Z-191018T2300Z/ Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Ottawa-Dickinson-Geary-Morris-Wabaunsee- Shawnee-Lyon-Osage- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, Emporia, Osage City, Carbondale, Lyndon, Burlingame, and Overbrook 553 PM CDT Fri Oct 18 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... Winds have decreased to below advisory levels, therefore the Wind Advisory will be allowed to expire at 6 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Oct 17, 12:03 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Oct 17, 12:03 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1203 PM CDT Thu Oct 17 2019 ...AVIATION UPDATE... .SHORT TERM...(Today and tonight) Issued at 328 AM CDT Thu Oct 17 2019 Surface high pressure is pushing east of the area with low pressure developing on the lee side of the Rockies ahead of the upper-level trough on the Pacific coast, as of 08Z this morning. Water vapor imagery shows northeast KS still in northwest flow ahead of the ridge currently sitting over the Rockies. As we head through the day, this ridge will continue moving east over our area to bring increased southerly winds and WAA, which will help temperatures rise to the low to mid 70s. Benign weather will continue into the evening and overnight, but with breezy winds between 10-20 kts as the pressure gradient increases ahead of the lee trough to our west. .LONG TERM...(Friday through Wednesday) Issued at 328 AM CDT Thu Oct 17 2019 The ridge will move entirely east of our area on Friday as the upper- level trough approaches, and a strong pressure gradient along with daytime mixing will allow winds to turn gusty during the late morning into the afternoon. Some gusts could approach advisory levels, but for the most part look to remain below criteria as of now. A weak cold front associated with the trough brings enough lift to generate showers Friday night into Saturday morning, but instability is limited, so thunderstorms do not appear likely at this time. We'll dry out for the rest of Saturday before another strong system comes on Sunday. The surface low pressure associated with the upper-level trough is progged to develop in the SD/NE vicinity, with the surface cold front extending south through NE, western KS, and eastern CO. The system appears to progress eastward a bit slower in current runs, which brings the front across the CWA later on Sunday evening. As a result, some uncertainty remains on thunderstorm chances as there is a possibility northeast KS stays in the dry slot initially, with precipitation only developing in far eastern KS. That being said, however, still can't entirely rule out the possibility of seeing any severe storms with shear near 60 kts. Regardless, the low continues to deepen as it moves northeast into the Great Lakes region, which could keep gusty winds in our area into early Monday well after the front passes. Temperatures will turn notably cooler into the 60s on Monday after seeing 70s through the weekend, but should moderate on Tuesday and Wednesday as we return to northwest flow with high pressure in the southeastern US. && .AVIATION...(For the 18Z TAFS through 18Z Friday) Issued at 1203 PM CDT Thu Oct 17 2019 Main concern will be winds through Friday. The pressure gradient is expected to strengthen as a storm system moves into the central Rockies. This should help the low level jet increase to around 50KT. Once the boundary layer begins mixing out Friday morning, we should see surface winds gusting to around 30KT. Models only show weak moisture advection with these winds, so clouds are expected to be in mid and upper levels, leaving VFR conditions in place. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Drake/Picha LONG TERM...Drake/Picha AVIATION...Wolters
Hazardous weather outlook, Oct 17, 3:31 AM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 331 AM CDT Thu Oct 17 2019 KSZ008>012-020>024-026-034>040-054>056-058-059-180845- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 331 AM CDT Thu Oct 17 2019 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.